MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 7 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 7 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6720-0737
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Pain (1994)
Date of Event 12/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The following devices were also listed in this report: device name# unknown ceramic head ; cat# unk_shc ; lot# unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Patient reported a revision of right hip where all parts were removed and new implants implanted on (b)(6), 2023 due to pain and a "thumping" sound in his right hip.Patient reported previous health issues, such as back pain and femoral artery bypass.
 
Additional Manufacturer Narrative
Reported event: an event regarding malposition & periprosthetic fracture involving an accolade stem was reported.The event was confirmed via medical review.Method & results: product evaluation and results: the device was not returned; however a photograph was provided for review.The photo shows the stem trunnion, which appears in good condition.Some bone ingrowth is observed on the stem.Clinician review: a review of the provided medical records by a clinical consultant indicated: "this product inquiry concerns a male patient who underwent a primary total hip arthroplasty in 2014 with an accolade femoral composed and a poly liner with an acetabular component.At some point he developed a fracture of the greater trochanter which healed in a non-anatomical position and was deemed to be impinging.He then underwent revision surgery where the femoral component was changed to a modular component to adjust the anteversion and the polyethylene was changed to mdm articulation.I can confirm that the revision occurred since i was able to review the operation report.I have no documentation regarding the primary procedure.The root cause of this event cannot be determined with certainty, but most likely it is to do to the displacement and subsequent healing of a fracture of the greater trochanter which led to impingement.No mention was made of the anteversion of the primary acetabular component or the anteversion of the primary femoral component.Abnormalities in version can result in contribution to impingement.Causes of impingement are related to surgical technique including positioning and proper alignment as well as proper degree of anteversion.In this case the patient's trauma contributed to the impingement.I would not assign any causality to the implant itself." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to pain.A review of the provided medical records by a clinical consultant indicated: "this product inquiry concerns a male patient who underwent a primary total hip arthroplasty in 2014 with an accolade femoral composed and a poly liner with an acetabular component.At some point he developed a fracture of the greater trochanter which healed in a non-anatomical position and was deemed to be impinging.He then underwent revision surgery where the femoral component was changed to a modular component to adjust the anteversion and the polyethylene was changed to mdm articulation.I can confirm that the revision occurred since i was able to review the operation report.I have no documentation regarding the primary procedure.The root cause of this event cannot be determined with certainty, but most likely it is to do to the displacement and subsequent healing of a fracture of the greater trochanter which led to impingement.No mention was made of the anteversion of the primary acetabular component or the anteversion of the primary femoral component.Abnormalities in version can result in contribution to impingement.Causes of impingement are related to surgical technique including positioning and proper alignment as well as proper degree of anteversion.In this case the patient's trauma contributed to the impingement.I would not assign any causality to the implant itself." the device was not returned; however a photograph was provided for review.The photo shows the stem trunnion, which appears in good condition.Some bone ingrowth is observed on the stem.The patient would also like to know if his implants are subject to recall, as per review of device information, this device is not in scope of a recall.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient reported a revision of right hip where all parts were removed and new implants implanted on (b)(6) 2023 due to pain and a "thumping" sound in his right hip.Patient reported previous health issues, such as back pain and femoral artery bypass.Update per medical review: the root cause of this event cannot be determined with certainty, but most likely it is to do to the displacement and subsequent healing of a fracture of the greater trochanter which led to impingement.

Brand Name
SIZE 7 ACCOLADE II 132 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18764099
Report Number0002249697-2024-00272
Device Sequence Number19948935
Product Code LPH
UDI-Device Identifier04546540664501
UDI-Public04546540664501
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue Number6720-0737
Device Lot Number42475403
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date02/22/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age52 YR
Patient SexMale
Patient Weight59 KG